Thunderstorm Wind, Graves
- When
- June 27, 1:40 PM CST
- Where
- Graves County, Boaz
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.883, -88.633
A few trees were down along Highway 131 near Boaz and Kaler.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 27, 1:23 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT WED JUN 27 2001 CHALLENGE AGAIN THIS AFTERNOON AND EVENING WILL ONCE AGAIN BE THE AREAL COVERAGE OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW. ARC SHAPED LINE OF THUNDERSTORMS THAT FORMED ON OUTFLOW BOUNDARY OF RW/TRW THAT DISSIPATED OVER EXTREME WRN KY/SE MO SHOULD CONTINUE TO MAINTAIN ITSELF AS IT MOVES INTO MORE UNSTABLE AIR. TEMPS/DEWPOINTS IN THE WAKE OF THE LINE HAVE DECREASED BUT WITH SOUTHERLY SURFACE WINDS FEEL THAT BY LATER THIS AFTERNOON THE ATMOSPHERE SHOULD RECOVER ENOUGH TO PRODUCE SCATTERED CONVECTION MOST ANYWHERE. MODELS IN AGREEMENT THAT UPPER LOW TO MIGRATE SLOWLY WEST THROUGH 36 TO 48 HOURS. THE COLD POOL ASSOCIATED WITH IT WILL ALSO MOVE WEST SO BEST CHANCE FOR ANY SEVERE ACTIVITY (MAINLY LARGE HAIL) SHOULD BE THIS AFTERNOON AND EARLY EVENING. WITH TIME...LAYER (H7-H5) TEMPS AND FREEZING LEVELS SLOWLY RISE THEREBY DECREASING MID LEVEL LAPSE RATES AND INSTABILITIES. THEREFORE WILL GO WITH LOWER CHC POPS FOR THURSDAY. WILL KEEP AN EAST-WEST ZONE SPLIT AND NOT GO ABOVE CHC POPS. FWC/MAV TEMPS SIMILAR SO WILL GO WITH A BLEND. .PAH...NONE.> PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT WED JUN 27 2001 THIS OUTLOOK IS FOR THE ENTIRE QUAD STATE REGION THROUGH 6 AM THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING...WITH A SLIGHT CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS. AN UPPER LEVEL LOW CENTERED OVER EXTREME WESTERN KENTUCKY WILL MIGRATE SLOWLY WEST OVER THE NEXT 36 TO 48 HOURS. COINCIDENT WITH THE LOW IS A COLD POCKET OF AIR ALOFT. THIS COLD POCKET OF AIR ALOFT COMBINED WITH WARM AND MUGGY SURFACE CONDITIONS WILL INCREASE INSTABILITY ACROSS THE QUAD STATE REGION THIS AFTERNOON. THE COMBINATION OF THESE INGREDIENTS ALONG WITH ENERGY ROTATING AROUND THE UPPER LOW WILL SET THE STAGE FOR SCATTERED STORMS TO RE-DEVELOP ANYWHERE ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. UPPER LEVEL WIND SHEAR IS VERY WEAK...SO DUE TO THE COLDER AIR ALOFT PRODUCING A RELATIVELY LOW FREEZING LEVEL...THE PRIMARY THREAT WITH STORMS THAT MIGHT REACH SEVERE LIMITS WILL BE LARGE HAIL. HIGH PRECIPITABLE WATER VALUES AND WEAK FLOW THROUGH THE ATMOSPHERE COULD RESULT IN LOCALLY HEAVY DOWNPOURS. SPOTTERS SHOULD REMAIN IN AN ALERT STATUS IN CASE ACTIVATION IS NEEDED LATER THIS AFTERNOON. PACKETT
ILZ075>078-081>083-085>087-089>091-094-INZ081-082-085>088-KYZ001>022- 271915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1259 PM CDT WED JUN 27 2001 A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN ILLINOIS...EXTREME SOUTHWEST INDIANA...AND WESTERN KENTUCKY THROUGH MID AFTERNOON. AT 1 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF MARION ILLINOIS...SOUTHEAST TO THE KENTUCKY LAKE REGION. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. SOME OF THESE STORMS CONTAINED SMALL HAIL AND TORRENTIAL DOWNPOURS. THE LINE OF STORMS WILL MOVE NORTH AND EAST. THROUGH 3 PM...THE LINE OF STORMS WILL APPROACH A LINE FROM MOUNT VERNON ILLINOIS... SOUTHEAST TO HENDERSON KENTUCKY...THEN SOUTH TO HOPKINSVILLE. SMALL HAIL AND TORRENTIAL RAIN IS LIKELY IN SOME STORMS. ISOLATED INSTANCES OF LARGE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. YORK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
150 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM FAIRDEALING KY .75 INCH HAIL
06/27/01 MARSHALL REPORTED BY LAW
ENFORCEMENT
0144 PM 2 E BRIENSBURG KY .88 INCH HAIL
06/27/01 MARSHALL LOTS OF NICKEL AND DIME
SIZE HAIL. REPORTED BY
SPOTTERS
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 6 S SMITHLAND KY 55 TO 60 MPH TSTM WIND GUST
06/27/01 LIVINGSTON PLUS PEA SIZE HAIL.
REPORTED BY LAW ENFORCEMENTThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were down along Highway 131 near Boaz and Kaler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248560.